MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 INTRAOSSEOUS NEEDLE KIT

C.R. BARD, INC. (BASD) -3006260740 INTRAOSSEOUS NEEDLE KIT
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes No Clinical Signs, Symptoms or Conditions (4582); Unintended Loss of Vascular Access (4867)
Date of Event 01/12/2026
Type of Reportable Event Death
Event or Problem Description
Additional information provided 20-jan-2026: unfortunately, the inability to remove the stylet from the catheter delayed administration of critical resuscitative cardiac arrest medications.Iv access was attempted with no success.Io establishment was attempted.Numerous attempts were made to remove the stylet from the catheter once established in the patient¿s proximal tibia with no success.The providers were unable to dislodge the stylet from the catheter, causing significant delay and the inability to administer appropriate medication(s.) the significant delay of medication administration hindered the cardiac arrest resuscitation attempt.The patient was pronounced deceased at the emergency department after resuscitation attempt.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported that the entire io was coming out when they attempted to remove the needle.To their knowledge the io was placed correctly.The supervisor watched and no twisting was noticed upon attempting to remove the io stylet out.They ended up getting the io with ez io, distal tibia, 15mm.No further details available or provided.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficult obturator removal following needle placement was inconclusive because the returned products were unused and were therefore not the originally implicated/used device.The product returned for evaluation was three 15mm intraosseous (io) needles.All three samples were received in their original sealed packaging.Visual inspection of the needle/obturator assemblies was unremarkable.During manipulation, the needle luers felt slightly loose within the obturator hubs.Removal of the obturators was successful and unremarkable.No resistance was encountered.Needle and obturator hub features were measured using a digital microscope and a top-down viewing angle.Those measurements were compared against the specifications.Several dimensions were found to be outside of manufacturing specifications.These out of specification dimensions are addressed in trackwise complaint (b)(4).The returned samples were sealed, indicating they were not the products used in the field.While features of the returned samples were found to be outside of manufacturing specifications, it is unknown if the implicated device exhibited similar characteristics.It is further unknown if such features contributed to the reported event.Out of tolerance components may contribute to difficult obturator removal; however, insertion techniques have also been demonstrated to contribute.Those factors include inconsistent/excessive force applied while drilling and insertion at an oblique angle.The product ifu indicates that moderate, steady pressure at a 90-degree angle should be used during the insertion process.It further instructs the user to avoid rocking or bending during insertion.It is ultimately unknown if product features contributed to this reported event and to what extent difficult component separation may have contributed to the failure of resuscitation efforts.

Brand Name
INTRAOSSEOUS NEEDLE KIT
Common Device Name
INTRAOSSEOUS NEEDLE KIT
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
yolanda thompson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key24164322
Report Number3006260740-2026-00166
Device Sequence Number21116744
Product Code FMI
UDI-Device Identifier00801741163678
UDI-Public(01)00801741163678
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K191976
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberD015251NK
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer01/20/2026
02/03/2026
04/15/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date01/29/2026
02/05/2026
04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Death;
Patient Age14 DA
Patient SexUnknown